MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH

CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH
Model Number HLO51035
Medical Device Problem Codes Unraveled Material (1664); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 02/2024).
 
Event or Problem Description
It was reported that during preparation of a recanalization procedure, the tip of the sheath was allegedly found peeled upon opening the package.The procedure was completed by using another device.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is first complaint reported for this product / lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was returned for evaluation.A guidewire was not returned.No damage was noted to the sheath tip.A split was confirmed on the dilator commencing at the tip and measured 11mm.No other damage was noted.It was reported that the device defect was observed after opening the product during preparation for the procedure, however blood residue was present along the sheath shaft.The result of the investigation is unconfirmed for the reported sheath tip unraveled issue.The root cause for the reported sheath tip unraveled issue could not be determined based upon the available information received from the field communications and sample evaluation.Labeling review: instructions for use for the halo one thin-walled guiding sheath was reviewed and the following sections are applicable: indication for use the halo one¿ thin-walled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices.The halo one¿ thin-walled guiding sheath is not indicated for use in the neurovasculature or the coronary vasculature.Device description the halo one¿ thin-walled guiding sheath is designed to perform as both a guiding sheath and an introducer sheath.The halo one¿ thin-walled guiding sheath consists of a thin-walled (up to 1f reduction in outer diameter compared to standard sheaths of equivalent french size) sheath made from braided single-lumen tubing, fitted with a female luer hub at the proximal end and a formed atraumatic distal tip.The thin-wall design reduces the thickness of the sheath wall to help facilitate intravascular access from access sites including but not limited to radial, femoral, popliteal, tibial, and pedal.Warnings 4.Visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged.6.Do not advance the guidewire, sheath/dilator, procedural device, or any component if resistance is met, without first determining the cause and taking remedial action.10.Only advance or retract the sheath with the dilator inserted and only advance or retract the sheath and dilator while placed over a properly sized guidewire.11.Failure to deactivate the procedural device prior to removal through the sheath may cause damage to the sheath and may result in patient injury.Precautions 1.The halo one¿ thin-walled guiding sheath shall only be used by trained physicians.Access procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment and / or ultrasound.6.Carefully inspect the sheath prior to use to verify that the sheath has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.10.When inserting, manipulating or withdrawing a device through the introducer always maintain the introducer position.18.Do not place sutures on the sheath tubing since this may restrict access/flow through the sheath.When puncturing, suturing or incising near the sheath be careful not to damage the sheath.Proper functioning of the sheath depends on its integrity.Care should be used when handling the sheath.20.If resistance is felt during post-procedure withdrawal of the procedural device, it is recommended to remove the procedural device, guidewire, and sheath as a single unit.22.Proper functioning of the halo one¿ thin-walled sheath depends on its integrity.Care should be used when handling the sheath.Damage may result from kinking, stretching, or forceful wiping of the halo one¿ thin-walled guiding sheath.Do not continue to use the sheath if the shaft has been bent or kinked.Directions for use: 0.035" (0.89 mm) guidewire or 0.018" (0.46 mm) guidewire as labeled per device use of the halo one¿ thin-walled guiding sheath 6.Identify the insertion site, including but not limited to radial, femoral, popliteal, tibial, or pedal access sites and prepare the site using proper aseptic technique and local anesthesia as required.7.At the operator¿s discretion, make a small skin incision at the puncture site with a surgical scalpel.Recommended for scar tissue at the access site.8.Backload the distal tip of the halo one¿thin-walled guiding sheath dilator over the prepositioned guidewire and advance the tip to the introduction site.9.Advance the dilator and the sheath through the skin and into the vessel.Grasp the sheath and dilator assembly close to the skin while advancing to avoid buckling, employ a rotating motion while advancing as required.(note: if using a hydrophilic guidewire, ensure that it is kept hydrated with sterile heparinized saline, at all times.) 10.Carefully advance the dilator and the sheath over the wire to the site required within vessel.The radiopaque marker identifies the sheath tip location under fluoroscopy.11.Disconnect the dilator hub from the valve by bending to the side to unsnap from the valve cap (figure 8).Remove the dilator slowly while holding the sheath in place and ensuring the guidewire remains in place (figure 9) as required.12.Load the procedural device over the pre-positioned guidewire.13.Advance the procedural device carefully into the centre of the valve diaphragm and through the sheath to the treatment site (figure 10) while maintaining the sheath position.14.Position the procedural device relative to the lesion to be treated (figure 11) ensuring the active mechanism portion of the procedural device is not within the sheath.15.Following use ensure the procedural device is fully deactivated before carefully withdrawing the procedural device through the sheath while maintaining the sheath position.16.After the procedure is completed insert the dilator over the wire into the sheath 17.Slowly withdraw the sheath and dilator as a unit and then remove the guide wire.18.Apply hemostasis at the access site according to standard practice.H10: d4 (expiry date: 02/2024), g3, h6 (device).H11: h6 (method, result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HALO ONE THIN-WALLED GUIDING SHEATH
Common Device Name
GUIDING SHEATH
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15966550
Report Number9616666-2022-00245
Device Sequence Number11999858
Product Code DYB
UDI-Device Identifier00801741161889
UDI-Public(01)00801741161889
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLO51035
Device Catalogue NumberHLO51035
Device Lot NumberCMGQ0186
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown